Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 5, 2006, 6:55 PM CDT for Calcasieu Parish, Louisiana. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 6:55 PM CDT (23:55 UTC)
- Expired
- May 5, 2006, 8:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 9 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 7:05 PM CDT | HAIL 0.75 | 5 Se Lake Charles, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2479 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 052359
SVRLCH
LAC019-060100-
/O.NEW.KLCH.SV.W.0045.060505T2355Z-060506T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
655 PM CDT FRI MAY 5 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA
* UNTIL 800 PM CDT
* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
LAKE CHARLES...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
RURAL SOUTHEASTERN CALCASIEU PARISH AT 710 PM CDT
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD
CAUSE SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS HAD A HISTORY OF PRODUCING PENNY AND QUARTER SIZE
HAIL IN THE LAKE CHARLES AND NEAR THE LEBLEU SETTLEMENT AND CREOLE
EXITS OFF INTERSTATE 10.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3027 9308 3022 9327 3007 9327 3007 9312
3011 9298
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:38 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 5, 2:38 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT FRI MAY 5 2006
.SYNOPSIS...
A COOL MIDWEST HIGH WILL TRANSLATE EAST, ARRIVING ACROSS THE MID
ATLANTIC STATES SUNDAY MORNING. FLUCTUATIONS IN INTENSITY OF THIS
COOL HIGH WILL CONTINUE TO SHOVE MORE STABLE AIR SOUTHWARD AND THUS
PERTURB THE STATIONARY FRONT ACROSS CENTRAL LOUISIANA.
FURTHER UP, A SUBTROPICAL JET WILL STREAM WEST-SOUTHWEST OUT OF
SOUTH TEXAS TO ACROSS THE STRAITS OF FLORIDA. THE RATHER CLOSE
PROXIMITY OF THIS JET CORE TO THE POLAR FRONT JET ACROSS ARKANSAS IS
DUCTING THE SHORTWAVES EAST ACROSS THE UPPER GULF COAST STATES.
&&
.DISCUSSION...
A CONVECTIVE FEEDBACK PROBLEM MAY EXIST WITH THE GFS QUANTITATIVE
PRECIPITATION ESTIMATES. I BELIEVE THAT THE GFS CONVECTIVE EMULATION
(OR PARAMETERIZATION) SCHEME IS UNDERESTIMATING THE (SUBGRID)
CONVECTIVE RAIN. INSTEAD, EXCESSIVE GRID-SCALE (OR STABLE) RAIN IS
BEING GENERATED. AT PRESENT, I AM USING A RESIDUAL (STABLE RAIN
MINUS CONVECTIVE RAIN) IN AN ATTEMPT TO DELINEATE THE RAIN AREAS.
HOPEFULLY, THE NEGATIVE AREAS WILL BE THE LOCATION FOR CONVECTION.
OTHERWISE, SHOWERS AND THUNDERSTORMS SEEM LIKELY TO RETURN ON
SATURDAY, AS THE FLUCTUATING HIGH CONTINUES TO PERTURB THE WEST-TO-
EAST STATIONARY FRONT MERIDIONALLY. THIS NORTH-TO-SOUTH UNDULATION
(AND CONSEQUENT GENERATION AND PROPAGATION OF GRAVITY WAVES
SOUTHWARD) WILL RELEASE THE BOTTLED-UP LOW-LEVEL INSTABILITY.
TONIGHT MINIMUMS WILL BE RUNNING ABOUT 5 DEGREES ABOVE NORMAL, DUE
MAINLY TO THE CLOUD COVER AND PERSISTENT GULF-AIR ADVECTION.
RAIN-COOLED AIR SHOULD KEEP SATURDAYS TEMPERATURES AT OR SLIGHTLY
BELOW THE SEASONAL VALUES.
&&
.MARINE...
SEAS WILL STEADILY INCREASE OVER THE WEKEND DUE IN PART, TO
INCREASING SWELLS OUT OF THE SOUTH. A WEAK COLD FRONT WILL ENTER
THE UPPER TEXAS COASTAL WATERS ON SUNDAY, WHERE IT STALLS AND
WASHES OUT.
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL DURING THE
EVENING HOURS. PATCHY ADVECTION-RADIATION FOG IS POSSIBLE NEAR MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 68 82 67 86 / 50 50 50 40
KBPT 67 82 68 86 / 50 50 50 40
KAEX 67 77 63 84 / 60 70 70 40
KLFT 68 82 67 85 / 60 50 50 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FRIDAY FOR THE FOLLOWING
ZONES: ACADIA...AVOYELLES...EVANGELINE...IBERIA...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...AND VERMILION.
TX...NONE.
&&
TRARESHazardous weather outlook, May 5, 5:23 AM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 523 AM CDT FRI MAY 5 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-061030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 523 AM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING. STRONG THUNDERSTORMS ARE EXPECTED AND A FEW STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONT IS EXPECTED TO MOVE SOUTH INTO CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS SATURDAY. THE FRONT SHOULD MOVE THROUGH INTO SOUTHEAST LOUISIANA OR WEAKEN SUNDAY NIGHT INTO MONDAY. AN APPROACHING UPPER LEVEL DISTURBANCE WILL MAKE SEVERE STORMS POSSIBLE SATURDAY. CHANCES OF THUNDERSTORMS WILL DIMINISH SIGNIFICANTLY AFTER THE FRONT MOVES OUT TO THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS IN SEVERE WEATHER DETECTION AND WARNING LATER TODAY THROUGH THE WEEKEND.
In the hours before
Special weather statement, May 5, 2:05 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 205 PM CDT FRI MAY 5 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-060500- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 205 PM CDT FRI MAY 5 2006 ...RAINY WEEKEND AHEAD...BATTEN THE HATCHES... THE DRY WEATHER EXPERIENCED OVER THE PAST SEVERAL WEEKS HAS GIVEN WAY TO A WET PATTERN RECENTLY. AS A RESULT...OUTDOOR ACTIVITIES STAND A GOOD CHANCE OF BEING IMPACTED BY THUNDERSTORMS OVER THE NEXT THREE DAYS. A COLD FRONT WILL SAG SLOWLY INTO MOIST AND UNSTABLE TROPICAL AIR OVER OUR AREA. IN ADDITION...A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA. THE COMBINATION OF THESE FEATURES WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHWEST AND CENTRAL LOUISIANA AND SOUTHEAST TEXAS OVER THE WEEKEND. THE BEST CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON INTO SATURDAY NIGHT. THESE THUNDERSTORMS COULD PRODUCE GUSTY WINDS...HEAVY RAINS...DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES POSSIBLE...ESPECIALLY DURING THE AFTERNOON WHEN THE STRONGEST HEATING OCCURS. ANYONE INVOLVED IN OUTDOOR ACTIVITIES SHOULD MONITOR THE WEATHER AND BE PREPARED TO MOVE TO A SAFE PLACE. LOOK AT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LCH...OR LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES ON THIS SITUATION. SWEENEY/LOCKWOOD/LANDRENEAU
Local storm report, May 5, 4:48 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 S EUNICE 30.43N 92.42W
05/05/2006 M0.75 INCH ACADIA LA UTILITY COMPANY
REPORTED BY ACADIANA POWER PLANT.
&&
MOGGEDLocal storm report, May 5, 4:51 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL EUNICE 30.49N 92.42W
05/05/2006 M1.00 INCH ST. LANDRY LA LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL REPORTED BY EUNICE PD.
&&
MOGGEDLocal storm report, May 5, 5:29 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 17 E LEESVILLE 31.14N 92.99W
05/05/2006 M0.75 INCH VERNON LA PUBLIC
REPORTED BY GAS STATION IN HICKS.
&&
MOGGEDLocal storm report, May 5, 6:20 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
620 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 1 E OAKDALE 30.82N 92.64W
05/05/2006 M1.75 INCH ALLEN LA LAW ENFORCEMENT
REPORTED BY OAKDALE POLICE DEPARTMENT.
&&
MOGGEDLocal storm report, May 5, 6:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL LAKE CHARLES 30.21N 93.20W
05/05/2006 M0.75 INCH CALCASIEU LA NWS EMPLOYEE
OCCURRED AT THE INTERSECTION OF I-210 AND HWY 14.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:19 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 41 min |
| May 5, 12:22 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Martin | 27 min |
| May 5, 4:32 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 44 min |
| May 5, 4:34 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 56 min |
| May 5, 5:16 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 12 min |
| May 5, 5:41 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 64 min |
| May 5, 5:53 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 67 min |
| May 5, 6:25 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.